MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL PROTECTORS P53; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL PROTECTORS P53; INTRAVASCULAR ADMINISTRATION SET
Model Number 515107
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that 4 bd phaseal¿ protectors p53 experienced leakage between the protector and vial during use.The following information was provided by the initial reporter: leakage between vial and protector (p53) when preparing piperacillin/tazobactam.This has happened at least 4 times.All from the same lot no.Normally they are using p21 for smaller drug vials with diameter 20 mm, from fresenius kabi.Now this size is on backorder they have instead received larger vials with diameter 32 mm and therefore need the p53 protector to fit.These vials are from (b)(6), with (b)(6) labeled vials.
 
Event or Problem Description
It was reported that 4 bd phaseal¿ protectors p53 experienced leakage between the protector and vial during use.The following information was provided by the initial reporter: leakage between vial and protector (p53) when preparing piperacillin/tazobactam.This has happened at least 4 times.All from the same lot no.Normally they are using p21 for smaller drug vials with diameter 20mm, from fresenius kabi.Now this size is on backorder they have instead received larger vials with diameter 32 mm and therefore need the p53 protector to fit.These vials are from germany, with german labeled vials.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for evaluation?: yes.D.10.Returned to manufacturer on: (b)(6) 2020.H.6.Investigation: one protector sample connected to a vial from piperacillin/tazobactam fresenius kabi, along with two unused protectors and two unused vials of piperacillin/tazobactam fresenius kabi vials were provided to our quality team for investigation.The protectors were visually inspected, no damage or defects were observed on the protectors or protector needles.Functional testing was performed on all samples, connecting the unused samples to the vials of piperacillin/tazobactam using the m12 fixture.In all cases liquid inside the syringe could move to the vial and back to the syringe without issue, the expansion chamber expanded properly, the product functioned as intended, and no leakages were observed.A device history review was performed for reported lot 1910114, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this reported issue.Leakage testing is performed for all lots during manufacturing to ensure the quality of the membrane.Testing results were reviewed for lot 1910114 and no issues related to the reported incident were identified.Based on the available information we are not able to determine a root cause at this time.

Brand Name
BD PHASEAL PROTECTORS P53
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key10365718
Report Number3003152976-2020-00342
Device Sequence Number2942879
Product Code ONB
UDI-Device Identifier30382905151072
UDI-Public30382905151072
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2024
Device Model Number515107
Device Catalogue Number515107
Device Lot Number1910114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer07/14/2020
Initial Report FDA Received Date08/04/2020
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;